Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 5, 2021, 4:29 PM MDT for Albany County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 4:29 PM MDT (22:29 UTC)
- Expired
- Jun 5, 2021, 5:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 84 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3372 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS85 KCYS 052229 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 429 PM MDT Sat Jun 5 2021 WYZ115-052315- Laramie Valley WY- 429 PM MDT Sat Jun 5 2021 ...SPECIAL WEATHER STATEMENT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Laramie. This storm is moving east at 5 MPH. Winds in excess of 30 mph and large amounts of rainfall will be possible with this storm. Locations impacted include... Laramie. This includes Interstate 80 in Wyoming between mile markers 295 and 302. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4133 10590 4150 10582 4142 10556 4125 10566 TIME...MOT...LOC 2227Z 289DEG 4KT 4139 10577 $$ Wilkinson
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:01 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 2:01 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 201 PM MDT Sat Jun 5 2021 .SHORT TERM...(This evening through Sunday) Issued at 201 PM MDT Sat Jun 5 2021 Latest mosaic radar scan from KCYS, KRIW, KUDX, and KFTG capturing pockets of showers and thunderstorms with higher lighting activity in cells along the CO Front Range in Larimer County and another up in Weston County, WY by Upton. Some showers are present across portions of Carbon County and southwestern Albany County. Overall shear profile remains lackluster for much in upscale growth for severe concerns though some gusty winds and maybe small hail under half an inch may be possible. Concern for the afternoon remains the progression of cold front and lack of motion of storms ahead of the boundary. As in recent radar loops, storm motion has been minimal increasing potential for very localized ponding or flooding that will warrant monitoring until upper level flow steers storms and provides motion into the high plains. Recent HRRR solutions have trended with lingering late night convection that given low potential for training over sites. Overall QPF amounts fairly low given fairly dry near the surface but continued decent PW values of over half an inch remains. Trended daytime highs again from initial forecast as highs at 1 PM in places had exceeded forecast. A few sites in the NE Panhandle have a decent chance to meet or exceed records. Ridge expected to break down with the frontal boundary on our doorstep late tonight with some areas being behind the front by 6 AM Sunday especially our northern forecast area. Daytime highs will be a touch cooler behind the front but still trending above- normal for time of year. Lower chances of showers and thunderstorms possible Sunday and Monday mainly in the afternoon and evening time frames but overall convective support lacking despite CAPE values between 500 to 1000 J/kg. Better chance for brief strong storms on Monday versus Sunday with small hail and gusty winds possible. Daytime highs Monday reaching back into the 90s along and north of the North Platte River Valley from Lisco, NE northwest towards Douglas. .LONG TERM...(Tuesday through Saturday) Issued at 235 AM MDT Sat Jun 5 2021 Long range guidance continues to suggest a fairly consistent pattern headed into next week with southwest flow aloft and above average temperatures. H7 temperatures look to remain around 15C throughout much of the week as GEFS envelope shows narrow spread through Thursday. This will result in above average temperatures across much of the CWA as afternoon high reach the 80s and low 90s most of next week. This extended period of warmer temperatures will also be a concern for fire weather as afternoon RHs will drop into the teens, possibly single digits west of the Laramie Range. Along with the southwesterly flow aloft, a few passing shortwaves could provide opportunity for precipitation in the area. Widespread precipitation is not likely, however isolated thunderstorms may develop Tuesday and Thursday afternoon/evening. Last few GFS runs continues to weaken Tuesday's passing shortwave, but 1000 J/kg MLCAPE looks to be available east of the Laramie Range. Shear profiles look to be relatively weak around 25 kts and should be strongest near the mountains and closer to the passing impulse. Again, shear profiles will be marginal Thursday with the best forcing remaining farther north where height falls will be greater. However, can't rule out isolated storm development across the Nebraska Panhandle. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1125 AM MDT Sat Jun 5 2021 VFR conditions persist at all TAF sites with winds generally around 10 knots and clear skies. As a front moves through, the chances of VCTS with gusty winds shifting directions at KCYS and KLAR increase between 21Z and 3Z today, while very brief VCSH, still with gusty winds shifting directions, are expected at all other TAF sites. More upper level clouds are also expected to move through accompanying this front. && .FIRE WEATHER... Issued at 144 PM MDT Sat Jun 5 2021 Pockets of isolated to scattered showers and thunderstorms are possible this afternoon and into the early work week as above- normal temperatures into the 80s and 90s are expected for many. Min RH values will trend below 15 percent west of the Laramie Range with upper teens and 20 values eastward. Fuels remain in green up so fire weather headlines are not expected. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...WM LONG TERM...MB AVIATION...LK FIRE WEATHER...WM
Hazardous weather outlook, Jun 5, 4:13 AM MDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 413 AM MDT Sat Jun 5 2021 WYZ101>119-061015- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 413 AM MDT Sat Jun 5 2021 This hazardous weather outlook is for south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are forecast to develop this afternoon and linger through the early evening hours. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms are possible Monday and Tuesday afternoon. Overall, the probability of severe thunderstorms is low with a few strong thunderstorms possible along and east of Interstate 25. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-061015- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 413 AM MDT Sat Jun 5 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible late this afternoon and into the evening hours, mainly across the northern Nebraska Panhandle. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Isolated thunderstorms are forecast to develop Monday and Tuesday afternoon. Overall, the probability of severe thunderstorms is low with a few strong thunderstorms possible. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 5, 3:15 PM MDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
315 PM MDT Sat Jun 5 2021
WYZ117-118-052200-
Central Laramie County WY-South Laramie Range Foothills WY-
315 PM MDT Sat Jun 5 2021
...SPECIAL WEATHER STATEMENT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm over
Natural Fort, or 12 miles southwest of Cheyenne, moving east at 35
mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Cheyenne, South Greeley, Fox Farm-College and South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 8.
Interstate 80 in Wyoming between mile markers 361 and 369.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4106 10510 4116 10463 4103 10449 4100 10460
4100 10505
TIME...MOT...LOC 2114Z 253DEG 30KT 4099 10491
WilkinsonSpecial weather statement, Jun 5, 4:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 429 PM MDT Sat Jun 5 2021 WYZ115-052315- Laramie Valley WY- 429 PM MDT Sat Jun 5 2021 ...SPECIAL WEATHER STATEMENT... At 427 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles northwest of Laramie. This storm is moving east at 5 MPH. Winds in excess of 30 mph and large amounts of rainfall will be possible with this storm. Locations impacted include... Laramie. This includes Interstate 80 in Wyoming between mile markers 295 and 302. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4133 10590 4150 10582 4142 10556 4125 10566 TIME...MOT...LOC 2227Z 289DEG 4KT 4139 10577 Wilkinson
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:15 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Jun 5, 5:41 PM MDT | Special Weather Statement | CYS | Albany | 49 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.